MAUDE Adverse Event Report: KANEKA CORPORETION LIPOSORBER LA-15 SYSTEM; LIPOPROTEIN, LOW DENSITY, REMOVAL

KANEKA CORPORETION LIPOSORBER LA-15 SYSTEM; LIPOPROTEIN, LOW DENSITY, REMOVAL
Model Number LA-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Anaphylactoid / Anaphylaxis (2218)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No lot number was reported for the device.Therefore, reviewing the device history record (dhr) was not possible.Our views; there have been no reported problems when using the device.Adverse events are determined to be due to the patient's condition and method of use.However, we are submitting an mdr (30 days) because health damage to patients has occurred and a causal relationship between the health damage and the product cannot be completely denied.Anaphylactoid reaction: the ifu of la-15 states that the device should be used carefully in patients in pregnancy because until now little clinical data are available.Also, as known side effects of liposorber la-15 anaphylactoid reactions are named in this ifu.Sudden coagulation in the disposable: we identified the potential that the pauses of the blood pump caused by the intervention and alarms may have contributed to the coagulation in the extracorporeal system as well as maybe the low heparin flow rate 0.1ml/h.
 
Event or Problem Description
Patient at the 22 week of gestation.Initial bolus of approximately 3500 iu of sodium heparin (subsequent continuous infusion at 0,1 ml / hour).Start of treatment with blood flow 50 ml / min - plasma flow 15 ml / min.At approximately 50 ml of treated plasma onset of skin flushing, tachycardia and headache.This required zeroing the plasma pump and administering iv saline with regression of symptoms in about 5 minutes.The treatment then continued with extraction at 5-7% and blood flow of 30-40 ml / min based on the clinical symptoms presented by the patient.At 700 ml of treated plasma sudden coagulation in the disposable.Premature termination of the treatment with blood / plasma loss.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
LIPOPROTEIN, LOW DENSITY, REMOVAL
Manufacturer (Section D)
KANEKA CORPORETION
nakanoshima
kita-ku
osaka, 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1 torikai-nishi
settu-city, osaka 56600 72
JA   5660072
Manufacturer Contact
joji sengoku
akasaka 1-12-32
minato-ku
tokyo 10711-52
JA   1071152
MDR Report Key15822448
Report Number3002808904-2022-00015
Device Sequence Number17643548
Product Code MMY
UDI-Device Identifier14993478010110
UDI-Public14993478010110
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberLA-15
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite